Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 79, NWS Blacksburg, VA

September 1, 2018Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 1, 2018, 4:21 AM EDT for Henry County, City of Martinsville, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2018, 4:21 AM EDT (08:21 UTC)
Expired
Sep 1, 2018, 7:38 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:54 AM EDTFLASH FLOOD5 S Martinsville City, VAMARROWBONE CREEK FLOODED PARTS OF JOSEPH MARTIN HWY AND GREENSBORO ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WGUS51 KRNK 010821
FFWRNK
VAC089-690-011245-
/O.NEW.KRNK.FF.W.0079.180901T0821Z-180901T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
421 AM EDT SAT SEP 1 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  The City of Martinsville in south central Virginia...
  Central Henry County in south central Virginia...

* Until 845 AM EDT

* At 419 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Martinsville...
  Villa Heights...
  Chatmoss...
  Collinsville...
  and Horse Pasture.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3672 7973 3657 7983 3662 7998 3675 7991

$$

JH
2 follow-up statements
470 
WGUS71 KRNK 010950
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
550 AM EDT SAT SEP 1 2018

VAC089-690-011245-
/O.CON.KRNK.FF.W.0079.000000T0000Z-180901T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Martinsville VA-Henry VA-
550 AM EDT SAT SEP 1 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR 
CENTRAL HENRY COUNTY AND THE CITY OF MARTINSVILLE...

At 548 AM EDT, Doppler radar indicated that showers and 
thunderstorms were slowly exiting the warned area. Up to three 
inches of rain have already fallen. Runoff from this heavy rainfall 
will likely result in flooding or flash flooding around Martinsville 
early this morning. 

Some locations that will experience flooding include...
Martinsville...
Villa Heights...
Chatmoss...
Collinsville...
and Horse Pasture.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3672 7973 3657 7983 3662 7998 3675 7991

$$

JH
337 
WGUS71 KRNK 011138
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
738 AM EDT SAT SEP 1 2018

VAC089-690-011147-
/O.CAN.KRNK.FF.W.0079.000000T0000Z-180901T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Martinsville VA-Henry VA-
738 AM EDT SAT SEP 1 2018

...THE FLASH FLOOD WARNING FOR 
CENTRAL HENRY COUNTY AND THE CITY OF MARTINSVILLE IS CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3672 7973 3657 7983 3662 7998 3675 7991

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:08 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 1, 3:08 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
308 AM EDT Sat Sep 1 2018

.SYNOPSIS...
A weak stationary front just north of the area will gradually
dissipate today allowing high pressure to strengthen across the
region through the weekend into early next week. This will keep
warm and humid conditions in place with mainly afternoon showers
and storms over the next couple of days.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 250 AM EDT Saturday...

Deep convection continues across southern/eastern sections early
this morning likely due to earlier outflow along the nose of
lingering instability per latest SPC analysis. Models continue
to struggle with these bands of storms so plan to keep pops
going from southwest to northeast espcly along/east of the Blue
Ridge until around sunrise when expect to finally see things
fade.

Otherwise not a lot of change with a weak boundary to the north
expected to dissipate today as 500 mb heights increase beneath
the building upper ridge. However models not showing much
capping aloft and with forecast high instability expect to again
see at least scattered storms once again this afternoon, espcly
north near the old boundary, and west with light southerly flow
along the Blue Ridge. This supported by the latest HRRR and HREF
which tend to focus with shotgun coverage developing over the
mountains and perhaps developing into slow moving clusters/bands
heading east. Appears convection will be more isolated farther
south but given progged 850 mb theta-e ridging expect at least a
few storms. Appears main concern with flooding potential given
weak steering although with such high instability isolated
severe possible with the deeper cores within wet microbursts.
Thus upped pops a bit with a period of likelys mountains and
northeast this afternoon and decent chances elsewhere. Will
again be quite warm/humid with highs mostly 80s to near 90
southeast.

Should see storms fade a bit quicker this evening given better
ridging and likely a more worked over environment than seen
tonight. Also expect even less support under the developing flat
ridge so trended toward cutting pops after midnight after
evening chances fade. Will again have fog around in the valleys
and espcly where any earlier rainfall occurred. Lows in the
muggy 60s overnight.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 305 AM EDT Saturday...

Region will be under a strong upper ridge through the period.
Little change in air mass will mean warmth and humidity will
continue through Monday. However still appears will see enough
instability under little cap to produce more orographic driven
storms Sunday afternoon so running with slight to chance pops
espcly west. Drying/capping aloft a becomes a bit stronger on
Monday with the center of the mid level ridge about overhead.
This should spell mainly isolated storms Monday afternoon with
the majority across the higher western ridges for the most part.
Otherwise similar to past few days, high precipitable water
values and modest storms motion may result in localized heavy
rainfall. Little change to temps with persistence best per 80s
to near 90 for highs and lows 60s to around 70.

Confidence was above average for all elements.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM EDT Friday...

Very little change in the long wave pattern Tuesday through
Thursday. with a strong upper ridge over the eastern United
States. 500 MB heights will be as high as 597dm over the Mid-
Atlantic region. Little to no surface boundaries or short wave
energy so daytime heating and instability will be the primary
focus for daily thunderstorms. Temperatures will remain above
normal.

Confidence was above average for all elements.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
As of 1250 AM EDT Saturday...

Convective activity will linger across the south roughly between
Roanoke and Danville into the early morning hours before fading.
Thus may include a VCTS mention at both locations given
uncertainty espcly since still rather unstable across southern
sections. Not expecting much in the way of convection elsewhere
but may need to watch KLYH if storms lift north a bit faster
before fading. Otherwise fog will be likely overnight with
stratus as well, but to what extent is in question per some mid
and high cloud coverage at times. Confidence higher in the
mountains for lower cigs than east.

Expect fog/stratus to burn off by 13-14z, with cumulus forming
again in the afternoon but VFR outside any storms as coverage
may be a little more across the Blue Ridge and Piedmont with
some upper support over northern VA to KY. However given low
confidence in any one terminal site seeing a storm, will leave
out mention and see what new model consensus suggests this
morning.

Confidence low on how low visibilities and cigs get tonight,
but higher on sub-VFR at all sites at some point late tonight to
around dawn Saturday.

Extended Discussion...

Subtropical ridge of high pressure is expected to build over the
Mid Atlantic Region this weekend and persist through next week.
Increased warming aloft will lessen the coverage of deep
convection, but there will continue to be at least a daily
threat for isolated to scattered activity...especially over the
mountains where cloud build ups will be most favorable over in
the vicinity of the higher terrain. This occurrence will be tied
to the peak heating part of the day, with little or no activity
otherwise. Early morning fog within the river valleys will also
be common...restrictions to visibility limited for a few hours
each morning around daybreak.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...AMS
AVIATION...JH/RCS/WP
Hazardous weather outlook, Sep 1, 3:23 AM EDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
323 AM EDT Sat Sep 1 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-020730-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
323 AM EDT Sat Sep 1 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 1, 12:47 AM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1247 AM EDT SAT SEP 1 2018

VAZ017-033-010530-
Franklin-Floyd-
1247 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FLOYD AND CENTRAL
FRANKLIN COUNTIES...

Until 130 AM EDT.

At 1246 AM EDT, strong thunderstorms extended from near Endicott to
Ferrum. Movement was north at 10 mph.

Winds up to 50 mph and small hail are possible with these storms.

Locations impacted include...
Rocky Mount...
Boones Mill...
Copper Hill...
Ferrum...
and Terrys Fork.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3684 8007 3685 8009 3685 8010 3687 8023
      3687 8025 3686 8026 3687 8030 3708 8028
      3711 8018 3711 8016 3712 8012 3715 8010
      3711 7973 3682 7994
TIME...MOT...LOC 0446Z 198DEG 9KT 3692 8019 3690 8001

MBS
Special weather statement, Sep 1, 1:39 AM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
139 AM EDT SAT SEP 1 2018

VAZ016-017-032-043-010615-
Henry-Patrick-Floyd-Carroll-
139 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD...
NORTHEASTERN CARROLL...SOUTHWESTERN HENRY AND CENTRAL PATRICK
COUNTIES...

Until 215 AM EDT.

At 138 AM EDT, strong thunderstorms extended from near Dugspur to
near Spencer. The storms are nearly stationary.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Stuart...
Spencer...
Woolwine...
Bassett...
and Laurel Fork.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3686 8059 3673 7988 3657 7996 3668 8066
TIME...MOT...LOC 0538Z 196DEG 3KT 3676 8059 3666 8003

MBS
Special weather statement, Sep 1, 1:51 AM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
151 AM EDT SAT SEP 1 2018

VAZ044-010630-
Pittsylvania-
151 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PITTSYLVANIA COUNTY
AND THE CITY OF DANVILLE...

Until 230 AM EDT.

At 151 AM EDT, strong thunderstorms extended from near Swansonville
to Danville. Movement was east at 10 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Danville...
Blairs...
Swansonville...
Dry Fork...
and Westover Hills.

This includes The following Location Danville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3676 7966 3679 7932 3661 7920 3654 7922
      3654 7952
TIME...MOT...LOC 0551Z 260DEG 11KT 3671 7955 3657 7942

MBS
Special weather statement, Sep 1, 2:01 AM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 AM EDT SAT SEP 1 2018

VAZ033-034-044-010645-
Franklin-Bedford-Pittsylvania-
201 AM EDT SAT SEP 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND SOUTHEASTERN FRANKLIN
COUNTIES...

Until 245 AM EDT.

At 201 AM EDT, a strong thunderstorm was located over Union Hall,
moving east at 15 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Penhook...
Smith Mountain Lake State Park...
Western Smith Mountain Lake...
Pittsville...
and Union Hall.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3705 7984 3714 7948 3690 7936 3688 7976
TIME...MOT...LOC 0601Z 260DEG 12KT 3699 7970

MBS
Special weather statement, Sep 1, 2:30 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
230 AM EDT SAT SEP 1 2018

NCZ002-003-VAZ015-016-032-010715-
Surry-Alleghany-Grayson-Patrick-Carroll-
230 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ALLEGHANY AND
NORTHWESTERN SURRY COUNTIES IN NORTHWESTERN NORTH
CAROLINA...SOUTHEASTERN CARROLL...SOUTHEASTERN GRAYSON AND
SOUTHWESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA...

Until 315 AM EDT.

At 229 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gladesboro to Glade Valley. Movement
was northeast at 10 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Galax...
Fancy Gap...
Ennice...
Cana...
and Ararat.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3657 8108 3666 8084 3680 8053 3671 8046
      3664 8042 3641 8105
TIME...MOT...LOC 0629Z 224DEG 8KT 3667 8064 3647 8102

MBS
Special weather statement, Sep 1, 3:01 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
301 AM EDT SAT SEP 1 2018

VAZ034-044-045-058-059-010745-
Halifax-Campbell-Bedford-Pittsylvania-Charlotte-
301 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHARLOTTE...
CAMPBELL...NORTHEASTERN PITTSYLVANIA... NORTHWESTERN HALIFAX...AND
CENTRAL BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...

Until 345 AM EDT.

At 300 AM EDT, strong thunderstorms extended from near Bedford to
near Straightstone. Movement was northeast at 15 mph.

Wind gusts up to 50 mph and small hail are possible with these
storms.

Locations impacted include...
Lynchburg...
Bedford...
Altavista...
Hurt...
and Brookneal.

This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3703 7868 3690 7919 3739 7968 3758 7938
      3751 7934 3750 7930 3751 7926 3749 7926
      3751 7922 3740 7912 3741 7911 3739 7906
      3742 7907 3728 7893 3725 7892 3725 7890
TIME...MOT...LOC 0700Z 242DEG 12KT 3737 7955 3699 7918

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:05 PM EDTSpecial Weather StatementRNKHenry25 min
Aug 31, 11:32 PM EDTSpecial Weather StatementRNKHenry28 min
Sep 1, 12:05 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville55 min
Sep 1, 12:10 AM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick65 min
Sep 1, 12:24 AM EDTAreal Flood AdvisoryRNKFranklin, Henry, Patrick3 hr
Sep 1, 12:25 AM EDTAreal Flood AdvisoryRNKHenry3 hr
Sep 1, 12:45 AM EDTSpecial Weather StatementRNKCity of Martinsville45 min
Sep 1, 12:47 AM EDTSpecial Weather StatementRNKFranklin43 min
Sep 1, 12:57 AM EDTFlash Flood WarningRNKFranklin, Henry, Patrick5 hr
Sep 1, 1:06 AM EDTSevere Thunderstorm WarningRNKFranklin54 min
Sep 1, 1:21 AM EDTFlash Flood WarningRNKHenry, Pittsylvania6 hr
Sep 1, 1:39 AM EDTSpecial Weather StatementRNKHenry, Patrick36 min
Sep 1, 1:51 AM EDTSpecial Weather StatementRNKCity of Danville39 min
Sep 1, 2:01 AM EDTSpecial Weather StatementRNKFranklin44 min
Sep 1, 2:08 AM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville24 min
Sep 1, 2:17 AM EDTAreal Flood WarningRNKBedford, Franklin, Pittsylvania4 hr
Sep 1, 2:19 AM EDTAreal Flood AdvisoryRNKPittsylvania2 hr
Sep 1, 2:30 AM EDTSpecial Weather StatementRNKCarroll45 min
Sep 1, 3:01 AM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg44 min
Sep 1, 3:18 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick88 min
Sep 1, 3:26 AM EDTAreal Flood AdvisoryRNKHenry, Patrick, City of Martinsville3 hr
Sep 1, 3:53 AM EDTAreal Flood AdvisoryRNKPatrick3 hr
Sep 1, 12:24 PM EDTFlash Flood WatchRNKAmherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 17 more8 hr
Sep 1, 1:43 PM EDTSpecial Weather StatementRNKCity of Roanoke62 min
Sep 1, 2:18 PM EDTSpecial Weather StatementRNKHenry57 min
Sep 1, 2:26 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington64 min
Sep 1, 2:39 PM EDTSpecial Weather StatementRNKFranklin66 min
Sep 1, 2:46 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Sep 1, 3:07 PM EDTSpecial Weather StatementRNKFloyd68 min
Sep 1, 3:31 PM EDTFlash Flood WarningRNKCarroll, City of Galax2 hr
Sep 1, 3:40 PM EDTSpecial Weather StatementRNKPittsylvania50 min
Sep 1, 3:47 PM EDTAreal Flood AdvisoryRNKAmherst, Rockbridge, City of Buena Vista3 hr
Sep 1, 3:50 PM EDTSpecial Weather StatementRNKFranklin55 min
Sep 1, 3:56 PM EDTFlash Flood WarningRNKAmherst, Rockbridge, City of Buena Vista3 hr
Sep 1, 4:04 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham56 min
Sep 1, 4:05 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville55 min
Sep 1, 4:11 PM EDTSpecial Weather StatementRNKCharlotte, Halifax64 min
Sep 1, 4:38 PM EDTSpecial Weather StatementRNKAmherst, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more67 min
Sep 1, 4:51 PM EDTAreal Flood AdvisoryRNKHenry, Patrick3 hr
Sep 1, 5:10 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Sep 1, 5:25 PM EDTFlash Flood WarningRNKAppomattox, Campbell, Charlotte, Halifax3 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.